Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Tampa Bay, FL

May 25, 2014Citrus County, Hernando County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 25, 2014, 3:36 PM EDT for Citrus County, Hernando County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 3:36 PM EDT (19:36 UTC)
Expired
May 25, 2014, 4:30 PM EDT
In force
54 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Citrus County, FL, Hernando County, FL

The radar

The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:55 PM EDTTSTM WND DMG2 Ne Homosassa, FLREPORTS OF DOWNED TREES NEAR HOMOSASSA.
May 25, 4:00 PM EDTHAIL 1.251 S Sugarmill Woods, FLPICTURES ON SOCIAL MEDIA OF HALF DOLLAR SIZE HAIL NEAR SUGARMILL WOODS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS52 KTBW 251936
SVRTBW
FLC017-053-252030-
/O.NEW.KTBW.SV.W.0022.140525T1936Z-140525T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
336 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITRUS COUNTY IN WEST CENTRAL FLORIDA...
  HERNANDO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 430 PM EDT.

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOMOSASSA SPRINGS...AND MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEVERLY HILLS...HEATHERWOOD...LAKE LINDSEY AND ARBOR LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2895 8268 2895 8235 2860 8236 2860 8267
      2865 8269 2867 8268 2867 8270 2868 8269
      2868 8268 2869 8270
TIME...MOT...LOC 1936Z 278DEG 5KT 2875 8252

$$
4 follow-up statements
107 
WWUS52 KTBW 251945
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
345 PM EDT SUN MAY 25 2014

FLC017-053-252030-
/O.CON.KTBW.SV.W.0022.000000T0000Z-140525T2030Z/
CITRUS FL-HERNANDO FL-
345 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HERNANDO AND CENTRAL CITRUS COUNTIES...

AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUGARMILL WOODS...OR NEAR HOMOSASSA SPRINGS...MOVING
EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LECANTO...BEVERLY HILLS...BRENT WOOD...CITRUS HILLS...ARBOR LAKES...
HERNANDO...HEATHERWOOD AND LAKE LINDSEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2895 8268 2895 8235 2860 8236 2860 8267
      2865 8269 2867 8268 2867 8270 2868 8269
      2868 8268 2869 8270
TIME...MOT...LOC 1945Z 278DEG 5KT 2875 8251

$$
299 
WWUS52 KTBW 251959
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
359 PM EDT SUN MAY 25 2014

FLC017-053-252030-
/O.CON.KTBW.SV.W.0022.000000T0000Z-140525T2030Z/
CITRUS FL-HERNANDO FL-
359 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HERNANDO AND CENTRAL CITRUS COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUGARMILL WOODS...OR 7 MILES SOUTHEAST OF HOMOSASSA
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYAL
HIGHLANDS...HEATHERWOOD AND LAKE LINDSEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2888 8268 2887 8235 2860 8236 2860 8267
      2865 8269 2867 8268 2867 8270 2868 8269
      2868 8268 2869 8270
TIME...MOT...LOC 1959Z 318DEG 7KT 2869 8249

$$
403 
WWUS52 KTBW 252010
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
410 PM EDT SUN MAY 25 2014

FLC017-053-252030-
/O.CON.KTBW.SV.W.0022.000000T0000Z-140525T2030Z/
CITRUS FL-HERNANDO FL-
410 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HERNANDO AND SOUTHERN CITRUS COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROYAL HIGHLANDS...OR 9 MILES SOUTHEAST OF HOMOSASSA
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEATHERWOOD AND LAKE LINDSEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2883 8268 2882 8235 2860 8236 2860 8267
      2865 8269 2867 8268 2867 8270 2868 8269
      2868 8268 2869 8270
TIME...MOT...LOC 2010Z 318DEG 7KT 2867 8247

$$
043 
WWUS52 KTBW 252031
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
431 PM EDT SUN MAY 25 2014

FLC017-053-252041-
/O.EXP.KTBW.SV.W.0022.000000T0000Z-140525T2030Z/
CITRUS FL-HERNANDO FL-
431 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HERNANDO AND
SOUTHERN CITRUS COUNTIES HAS EXPIRED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT 
FULLY DISSIPATES. LOCALIZED PONDING OF WATER ON ROADWAYS CAN BE 
EXPECTED.

LAT...LON 2883 8268 2882 8235 2860 8236 2860 8267
      2865 8269 2867 8268 2867 8270 2868 8269
      2868 8268 2869 8270
TIME...MOT...LOC 2010Z 318DEG 7KT 2867 8247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:17 PM EDT, 19 minutes earlier.

Area forecast discussion, May 25, 3:17 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
317 PM EDT SUN MAY 25 2014

.NEAR TERM (TODAY - MONDAY)...
SCATTERED SHOWERS AND STORMS HAVE ALREADY DEVELOPED ALONG THE WEST
COAST SEA BREEZE WITH A FEW HAIL REPORTS STARTING TO COME IN. THE
EAST COAST SEA BREEZE CAN BE SEEN ON VISIBLE SATELLITE MAKING FAST
PROGRESS ACROSS THE PENINSULA...AND THE TWO SEA BREEZE BOUNDARIES
SHOULD COLLIDE ALONG THE INTERSTATE 75 CORRIDOR LATE THIS
AFTERNOON AND EARLY EVENING...WITH THE POTENTIAL TO PRODUCE SOME
STRONG TO SEVERE STORMS WITH SEVERE HAIL AND DAMAGING WIND GUSTS.
WITH THE STRONGER EAST COAST SEA BREEZE TODAY...THESE STORMS
SHOULD MIGRATE INTO THE GULF THROUGH THE EVENING HOURS.

OVERNIGHT...THE LOW LEVEL AREA OF HIGH PRESSURE WILL SINK
SOUTH...WITH A STRONG SURFACE RIDGE AXIS FORECAST TO BE POSITIONED
FROM THE WESTERN ATLANTIC ACROSS NORTHERN FLORIDA BY MONDAY
MORNING. AS A RESULT...STRONGER EASTERLY FLOW WILL ALLOW THE EAST
COAST SEA BREEZE TO PUSH WELL INTO THE WESTERN HALF OF THE
PENINSULA...AND COLLIDE WITH THE WEST COAST SEA BREEZE LATE IN THE
AFTERNOON...VERY SIMILAR TO TODAY. THIS SHOULD RESULT IN A SCATTERED
AFTERNOON THUNDERSTORMS ALONG THE INTERSTATE 75 CORRIDOR PUSHING
INTO THE EASTERN GULF OF MEXICO DURING THE EARLY EVENING HOURS.
MID LEVEL TEMPERATURES ARE FORECAST TO WARM UP A DEGREE OR TWO BY
THEN AND THE LOW LEVEL RIDGE WILL SUPPLY PLENTY OF
SUBSIDENCE...WHICH WILL LIMIT THE STRENGTH OF THE
INSTABILITY...THOUGH THIS SHOULD NOT PREVENT CONVECTION ENTIRELY.
AFTERNOON HIGH TEMPERATURES ON MONDAY WILL BE A DEGREE OR TWO
COOLER THAN TODAY...THROUGH HIGHS WILL STILL REACH INTO THE LOW
90S AT MOST LOCATIONS ACROSS THE INTERIOR.

.MID TERM (MONDAY NIGHT -TUESDAY)...
CUT-OFF U/L LOW MOVING OVER THE SOUTHERN PLAINS WILL PUMP UP AN U/L
RIDGE OVER THE SOUTHEAST U.S. AND FLORIDA.  SURFACE HIGH PRESSURE
CENTERED OVER THE WESTERN ATLANTIC WILL EXTEND A RIDGE AXIS ACROSS
NORTH FLORIDA AND THE NORTHERN GULF COAST.  DEEP LAYER MOISTURE WILL
REMAIN LIMITED WITH ONLY A SLIGHT CHANCE OF AN AFTERNOON SHOWER OR
THUNDERSTORM EACH DAY.  WITH MID LEVEL DRY AIR AND POCKET OF COLD
AIR ALOFT OVER THE FORECAST AREA...ANY THUNDERSTORMS THAT DO DEVELOP
MAY BE STRONG.  TEMPERATURES WILL RUN A FEW DEGREES ABOVE CLIMATIC
NORMALS EACH DAY.

.LONG TERM (WEDNESDAY-SUNDAY)...
HIGH AMPLITUDE PATTERN WILL DEVELOP ACROSS THE CONUS IN THE LONG
RANGE AS CUT-OFF LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY WILL GRADUALLY FILL WEDNESDAY THROUGH FRIDAY.  A STRONG U/L
DISTURBANCE WILL DIG ALONG THE WEST COAST OF THE U.S. THURSDAY
THROUGH SATURDAY WHICH WILL BUILD A STRONG U/L RIDGE DOWNSTREAM OVER
THE MID MISSISSIPPI VALLEY...WHICH WILL BRIDGE SOUTHEAST ACROSS
FLORIDA.  PREFER ECMWF EVOLUTION OF THE BUILDING RIDGE OVER THE
FORECAST AREA VERSUS THE GFS WHICH EXTENDS AN EAST COAST TROUGH
SOUTH OVER THE REGION WHICH CREATES A SIGNIFICANT CONTRAST IN THE
LONGER RANGE FORECAST.  U/L RIDGE IS CONSISTENT WITH THE BUILDING
RIDGE JUST UPSTREAM.   DEEP LAYER MOISTURE WILL INCREASE A BIT EACH
DAY AS A BACKDOOR CONVERGENT BOUNDARY PUSHES SOUTH OVER THE AREA
FRIDAY AND SATURDAY.  EASTERLY BOUNDARY LAYER FLOW WILL ALLOW THE
EAST AND WEST COAST SEA BREEZE BOUNDARIES TO COLLIDE OVER WEST
CENTRAL FLORIDA EACH AFTERNOON WITH A CHANCE OF AFTERNOON
THUNDERSTORMS WHICH WILL BE ENHANCED ALONG THE BOUNDARY COLLISION.
GIVEN LOWER HEIGHTS IN THE GFS AND THE PREFERRED ECMWF
SOLUTION...HAVE TRENDED TEMPERATURES A FEW DEGREES ABOVE MOS
GUIDANCE WITH ABOVE NORMAL TEMPERATURES PERSISTING THROUGH THE
PERIOD.

&&

.AVIATION...
SCATTERED STORMS HAVE DEVELOPED AND MAY CONTINUE TO IMPACT AREA
TERMINALS THROUGH THE REST OF THE AFTERNOON AND INTO THE
EVENING...WITH BRIEF IFR/LIFR CONDITIONS POSSIBLE. FOG LOOKS LESS
LIKELY MONDAY MORNING THAN THE LAST COUPLE MORNINGS...HOWEVER A
FEW SITES MAY STILL SEE BRIEF MVFR CEILINGS AROUND SUNRISE.
SCATTERED STORMS ALONG THE SEA BREEZE BOUNDARY COULD POSE ISSUES
FOR THE TAF SITES ONCE AGAIN MONDAY AFTERNOON.

&&

.MARINE...
HIGH PRESSURE TO OUR NORTH HAS BROUGHT EASTERLY WINDS ACROSS THE
AREA THIS AFTERNOON...EXCEPT FOR ALONG THE COAST WHERE THE SEA
BREEZE CIRCULATION HAS SET UP. BOATERS IN NEAR SHORE WATERS THIS
AFTERNOON AND EVENING SHOULD BE AWARE OF SCATTERED BUT RAPIDLY
DEVELOPING THUNDERSTORMS WHICH WILL MIGRATE WESTWARD OFF THE COAST.
A FEW OF THESE STORMS MAY CONTAIN STRONG WINDS AND FREQUENT
LIGHTNING. WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH MID
WEEK...ALTHOUGH LOCALLY GUSTY WINDS WILL OCCUR IN AND NEAR SHOWERS
AND STORMS THIS AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL SINK BACK SOUTH INTO THE REGION TONIGHT AND
TOMORROW...KEEPING FAIRLY LIGHT EASTERLY WINDS IN PLACE...BROKEN
UP BY AFTERNOON SEA BREEZE CIRCULATIONS. HUMIDITY WILL BOTTOM OUT
IN THE LOW 40S AND UPPER 30S EACH OF THE NEXT FEW DAYS...WITH NO
RED FLAG CONDITIONS EXPECTED. SOME PATCHY GROUND FOG WILL BE
POSSIBLE IN THE MORNING...BUT WIDESPREAD DENSE FOG IS NOT
ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  91  73  90 /  30  20  10  20
FMY  71  93  71  92 /  20  20  10  20
GIF  72  93  70  92 /  10  20  10  20
SRQ  70  89  71  87 /  30  10  10  10
BKV  69  92  66  91 /  30  20  10  20
SPG  76  90  74  90 /  30  20  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

NEAR TERM/AVIATION/FIRE WEATHER...18/FLEMING
MARINE...75/LEWIS
MID TERM/LONG TERM...13/OGLESBY
Hazardous weather outlook, May 25, 4:49 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 AM EDT SUN MAY 25 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-260900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
449 AM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
FLORIDA...WEST CENTRAL FLORIDA AND GM.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP MID TO LATE AFTERNOON TODAY
AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE OVER WEST
CENTRAL FLORIDA. DRY MID LEVEL AIR OVER THE REGION WILL CREATE
FAVORABLE CONDITIONS FOR A FEW STORMS TO PRODUCE STRONG DAMAGING
WINDS GUSTS...AND COLD AIR ALOFT WILL ALLOW FOR STRONGER STORMS TO
PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AFTERNOONS
OVER WEST CENTRAL AND SOUTHWEST FLORIDA. SLIGHTLY DEEPER MOISTURE
MID TO LATE IN THE WEEK WILL ALLOW FOR A SLIGHTLY BETTER CHANCE
FOR AFTERNOON THUNDERSTORMS. STRONGER STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, May 25, 2:45 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
245 PM EDT SUN MAY 25 2014

FLZ155-160-255-260-251930-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-COASTAL MANATEE-
245 PM EDT SUN MAY 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
SARASOTA AND WEST CENTRAL MANATEE COUNTIES FOR A STRONG THUNDERSTORM
WITH STRONG WIND GUSTS VALID UNTIL 330 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM LOCATED NEAR DESOTO LAKES...OR 6 MILES NORTHEAST
OF SARASOTA...MOVING SOUTH AT 5 MPH WILL AFFECT ELLENTON...
PALMETTO...BRADENTON AND SAMOSET.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 224.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2755 8262 2751 8237 2736 8240 2733 8256
      2740 8258 2744 8265 2738 8260 2736 8260
      2734 8257 2733 8256 2732 8260 2743 8269
TIME...MOT...LOC 1845Z 022DEG 5KT 2741 8251
Local storm report, May 25, 2:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
257 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             2 NNW PALM HARBOR       28.11N 82.78W
05/25/2014  E0.88 INCH       PINELLAS           FL   PUBLIC

&&

CARLISLE
Special weather statement, May 25, 3:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
304 PM EDT SUN MAY 25 2014

FLZ139-239-251945-
INLAND LEVY-COASTAL LEVY-
304 PM EDT SUN MAY 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL LEVY
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 345 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM LOCATED 7 MILES SOUTHEAST OF FOWLERS BLUFF...OR 9
MILES SOUTHWEST OF CHIEFLAND...THAT WAS NEARLY STATIONARY. THE STORM
WILL AFFECT FOWLERS BLUFF AND OTTER CREEK.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2935 8307 2937 8307 2940 8303 2942 8303
      2945 8302 2948 8299 2940 8262 2922 8264
      2926 8290 2933 8309
TIME...MOT...LOC 1904Z 269DEG 1KT 2935 8292
Local storm report, May 25, 3:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
310 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             6 SE BRADENTON          27.44N 82.51W
05/25/2014  E0.88 INCH       MANATEE            FL   PUBLIC

            PUBLIC REPORTED NICKEL-SIZED HAIL FROM 245-303 PM.

&&

CARLISLE
Special weather statement, May 25, 3:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
314 PM EDT SUN MAY 25 2014

FLZ151-251-251945-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
314 PM EDT SUN MAY 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HILLSBOROUGH COUNTY FOR WITH HAIL AND STRONG WIND GUSTS VALID UNTIL
345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
LOCATED NEAR GIBSONTON...OR 8 MILES SOUTHWEST OF BRANDON...MOVING
SOUTH AT 10 MPH WILL AFFECT PALM RIVER...SOHO...DAVIS ISLANDS AND
PETER O KNIGHT AIRPORT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2794 8251 2793 8230 2776 8232 2776 8244
      2781 8245 2783 8240 2784 8244 2786 8241
      2788 8241 2790 8246 2793 8247 2791 8248
      2784 8246 2781 8249 2782 8250
TIME...MOT...LOC 1914Z 012DEG 8KT 2786 8240
Special weather statement, May 25, 3:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
317 PM EDT SUN MAY 25 2014

FLZ142-242-251945-
INLAND CITRUS-COASTAL CITRUS-
317 PM EDT SUN MAY 25 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CITRUS
COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID
UNTIL 345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR GREEN ACRES...OR NEAR HOMOSASSA
SPRINGS...MOVING NORTHEAST AT 5 MPH WILL AFFECT HOMOSASSA SPRINGS...
CRYSTAL RIVER AIRPORT AND BEVERLY HILLS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2905 8245 2902 8242 2902 8240 2901 8238
      2870 8237 2870 8261 2900 8264
TIME...MOT...LOC 1917Z 243DEG 4KT 2877 8254

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:22 PM EDTSpecial Weather StatementTBWPinellas38 min
May 25, 2:10 PM EDTSpecial Weather StatementTBWLevy35 min
May 25, 2:45 PM EDTSpecial Weather StatementTBWManatee45 min
May 25, 3:04 PM EDTSpecial Weather StatementTBWLevy41 min
May 25, 3:14 PM EDTSpecial Weather StatementTBWHillsborough31 min
May 25, 3:15 PM EDTSpecial Marine WarningTBW30 min
May 25, 3:17 PM EDTSpecial Weather StatementTBWCitrus28 min
May 25, 3:19 PM EDTSevere Thunderstorm WarningTBWLevy41 min
May 25, 4:13 PM EDTSpecial Weather StatementTBWSarasota47 min
May 25, 4:49 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco56 min
May 25, 5:08 PM EDTSpecial Marine WarningTBW52 min
May 25, 5:51 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas39 min
May 25, 5:57 PM EDTSpecial Marine WarningTBW63 min
May 25, 7:00 PM EDTSpecial Marine WarningTBW60 min
May 25, 7:56 PM EDTSpecial Weather StatementTBWManatee49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.